North Dakota, 2006

Funnel Cloud in North Dakota, July 12, 2006

July 12, 2006 · NWS BIS · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 12, 1:15 PM CST, 5 hours 45 minutes earlier.

Area forecast discussion, Jul 12, 1:15 PM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CDT WED JUL 12 2006

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
A WEAK SURFACE TROUGH WILL MAKE ITS WAY ACROSS THE STATE TONIGHT
WITH SURFACE DEWPOINTS AHEAD OF THE TROUGH IN THE UPPER 50S TO MID
60S.  SHOULD BE DEEP STRONG INSTABILITY THROUGHOUT THE EVENING AND
SEVERE TSTMS ARE LIKELY.  SHOWERS AND TSHWRS NOW IN NORTHWEST HAVE
BEEN ASSOCIATED WITH A WEAK UPPER LEVEL SHORTWAVE MOVING OVER THE
SURFACE TROUGH...BUT A SECOND TROUGH WILL MOVE THROUGH THE AREA THIS
EVENING INCREASING THE SHEAR AND POTENTIAL FOR SEVERE TSTMS. CHANCE
OF TSTMS WILL PERSIST IN THE EASTERN COUNTIES THURSDAY MORNING INTO
THE EARLY AFTERNOON...BUT WITH RIDGING ALOFT TO THE WEST AND WEST TO
NORTHWEST SURFACE FLOW DRYING THE AIRMASS...THERE WILL BE LITTLE
CHANCE OF TSTMS THROUGH THE REMAINDER OF THE PERIOD.  TEMPS WILL BE
A PROBLEM...AS THE MAV MOS IS COOLER THAN CURRENT FORECAST. COOLER
TEMPS ARE REFLECTED IN LOWER THICKNESSES AND COOLING AT MID LEVELS
SO WILL DROP MAX TEMPS A LITTLE THROUGH THE PERIOD. THE RED FLAG
WARNING CONTINUES TO LOOK GOOD.  LIGHTNING MAY BE THE MAIN PROBLEM
IN THE NORTHWEST...BUT WINDS AND LOW RELATIVE HUMIDITIES ARE THE
MAIN PROBLEM IN THE SOUTHWEST AND SOUTH CENTRAL.

.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
NO SIGNIFICANT CHANGES IN THE LONG TERM TODAY. MODELS ALL IN
AGREEMENT OF KEEPING EXTENDED HOT AND DRY. JUST TWEAKED TEMPS AND
WINDS SOME. LOOKS VERY FAVORABLE FOR 100S AGAIN BY MID NEXT WEEK AS
UPPER LEVEL RIDGE BUILDS BACK INTO REGION.

ECMWF...CANADIAN AND GFS ALL IN AGREEMENT WITH FLATTENING RIDGE
SOMEWHAT ON SUNDAY INTO MONDAY. THIS IS IN RESPONSE TO WEAK CAA
ADVECTION WITH HUDSON BAY LOW...A FEATURE WHICH WILL DOMINATE THE
WEATHER IN EASTERN CANADA. PACIFIC TROUGH WILL DIG INTO WEST COAST
HELPING TO PUSH UPPER RIDGE EAST BY WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
SOUTHCENTRAL AND WESTERN AREAS

&&

TSW/JC
Hazardous weather outlook, Jul 12, 4:44 AM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
544 AM CDT WED JUL 12 2006

NDZ003>005-011>013-023-025-037-048-051-131045-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER-
STUTSMAN-LA MOURE-DICKEY-
544 AM CDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS EVENING AND LATER
TONIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED
TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK.

NDZ001-002-009-010-017>022-031>036-040>047-050-131045-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
MCINTOSH-
544 AM CDT WED JUL 12 2006 /444 AM MDT WED JUL 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND MOST OF
CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EVENING. BREEZY
SOUTHERLY WINDS OF 15 TO 30 MPH...AFTERNOON TEMPERATURES 95 TO 105
AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE
EXPECTED.

SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRY AND HOT WEATHER IS EXPECTED TO CONTINUE INTO THE WEEKEND. FIRE
WEATHER CONCERNS WILL CONTINUE EACH DAY WITH FUELS REMAINING VERY
DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED
TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK.

NH

In the hours before

Local storm report, Jul 12, 4:24 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
524 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             TOWNER                  48.35N 100.41W
07/12/2006  E0.88 INCH       MCHENRY            ND   PUBLIC

            MAINLY PEA SIZE HAIL WITH SOME STONES BETWEEN PENNY AND
            NICKLE SIZE.

&&

HAMMER/MARTIN
Local storm report, Jul 12, 5:36 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
636 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             GLEN ULLIN              46.81N 101.83W
07/12/2006  E0.88 INCH       MORTON             ND   LAW ENFORCEMENT

            DIME SIZE HAIL AS WELL.

&&

VJENSEN
Local storm report, Jul 12, 5:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             2 NW BEULAH             47.29N 101.80W
07/12/2006  E1.00 INCH       MERCER             ND   PUBLIC

            QUARTER SIZE HAIL LASTED 10 MINUTES. GUSTY WINDS
            ACCOMPANIED THE STORM WITH 0.44 INCHES OF RAINFALL.

&&

CH/VJ
Local storm report, Jul 12, 6:10 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     10 N SENTINEL BUTTE     47.06N 103.85W
07/12/2006  E60 MPH          GOLDEN VALLEY      ND   TRAINED SPOTTER

&&

SWICHE
Local storm report, Jul 12, 6:54 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     3 NW COLEHARBOR         47.57N 101.27W
07/12/2006  E60 MPH          MCLEAN             ND   TRAINED SPOTTER

            ROOF BLOWN OFF BUILDING. TREES DOWN.

&&

SWICHE
Local storm report, Jul 12, 6:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT WED JUL 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     BALTA                   48.17N 100.04W
07/12/2006                   PIERCE             ND   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN.

&&

SWICHE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, McLean

When
July 12, 7:00 PM CST to 7:04 PM CST
Where
McLean County, 5 mi S of Ruso
Reported by
GENERAL PUBLIC
Coordinates
47.607, -101.322 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522113.